Oklahoma, 2006

Flash Flood and Hail in Oklahoma, August 26 to 27, 2006

August 26 to 27, 2006 · NWS TSA · 13 events in 8 counties and zones

7 thunderstorm wind, 5 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 26, 2:56 PM CST, 53 minutes earlier.

Area forecast discussion, Aug 26, 2:56 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT SAT AUG 26 2006

.DISCUSSION...
INTERSECTING BOUNDARIES JUST SOUTH OF TULSA
AT THIS TIME.  ONE BOUNDARY TO SOUTHWEST AR
WHILE OTHER BACK SOUTHWEST TO NORTH CENTRAL
TX.  MEANWHILE FRONT FROM NEAR KOJC TO NEAR
KCDS. ALL THIS TO MERGE OVER NORTHWEST HALF
TSA FORECAST AREA.  LATEST LOCAL GFE GRIDED
LI IN MINUS 4 TO MINUS 6 RANGE..WITH COUPLE
MORE HOURS OF ADDITIONAL HEAT.  AT LEAST AS
POTENT AS YESTERDAY...WITH A LARGER PART OF
NORTHEAST OKLAHOMA INVOLVED. SEVERE THUNDER
WATCH TO 11 PM THIS EVENING..NORTHWEST HALF
CWA.

MODELS AGREE ON COOLER SOLUTIONS SUNDAY AND
MONDAY. GFS STILL HAS CONVECTIVE FEVER WITH
10 INCHES PRECIP IN 6 HOURS WEST CENTRAL OK
ENDING 06Z. MODEL CONSENSUS...WITH LESS GFS
EMPHASIS USED FOR SUNDAY/MONDAY. HIGH POPS.
COUNTING ON PRECIP AND CLOUDS TO KEEP TEMPS
IN CHECK SUNDAY.                         GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  87  73  89 /  60  80  60  20
FSM   76  92  74  89 /  40  50  80  40
MLC   76  92  73  90 /  40  60  60  30
BVO   71  86  67  87 /  80  80  60  20
FYV   71  87  71  86 /  40  50  80  40
BYV   72  86  71  85 /  40  50  70  40
MKO   73  88  72  88 /  40  70  70  30
MIO   73  87  70  86 /  60  70  70  30
F10   74  90  72  88 /  50  70  60  30
HHW   76  94  74  88 /  30  50  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 12:02 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT SAT AUG 26 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT AUG 26 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=47.
	AREA...ALONG AND WEST OF HIGHWAY 75.
	ONSET...ONGOING.

DISCUSSION...
NUMEROUS OUTFLOW BOUNDARIES REMAINED ACROSS THE AREA EARLY THIS
AFTERNOON AND WILL BE LIKELY BE THE FOCUS FOR THUNDERSTORM
INITIATION. SOME THUNDERSTORMS WILL WILL BE STRONG TO POSSIBLY
SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN THREAT.

AFTER THUNDERSTORMS DIMINISH AFTER SUNSET ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER
MIDNIGHT. THIS WILL BE PART OF AN COMPLEX THAT DEVELOPS OVER
THE TEXAS AND OKLAHOMA PANHANDLES  AS AN UPPER LEVEL SYSTEM
MOVES OUT OF THE ROCKIES. SOME OF THESE THUNDERSTORMS COULD
BE SEVERE WITH WIND AND HAIL REMAINING THE MAIN THREAT.

TEMPERATURES HAVE ALREADY WARMED INTO THE UPPER 90S
OVER PARTS OF SOUTHEAST OKLAHOMA AND WILL TOP OUT AROUND OR
ABOVE 100 DEGREES OVER A LARGE PART OF EAST CENTRAL AND
SOUTHEAST OKLAHOMA. THIS WILL CONTRIBUTE TO HEAT INDEXES OF 102 TO
110 DEGREES OVER A LARGE PART OF EASTERN OKLAHOMA AND AN INCREASED
FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY AS A SLOW
MOVING FRONTAL BOUNDARY REMAINS ACROSS THE SOUTHERN PLAINS.
EACH DAY WILL POSE A LIMITED POTENTIAL FOR SEVERE WEATHER AS
WINDS ALOFT BECOME MORE FAVORABLE FOR ORGANIZED STORMS.

THE COLD FRONT IS EXPECTED TO PUSH SOUTH OF THE AREA BY MID
WEEK BRINGING DRIER WEATHER AND COOLER TEMPERATURES  LATE
THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 26, 3:05 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SAT AUG 26 2006

OKZ070-072-262145-
MUSKOGEE OK-SEQUOYAH OK-
405 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND SEQUOYAH

AT 405 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF WEBBERS FALLS...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...GORE AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 26, 3:22 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SAT AUG 26 2006

OKZ068-069-072-262200-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
422 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     ADAIR

AT 422 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF MARBLE CITY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...MARBLE CITY AND COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 68 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 5 hail, 1 flash flood. Local standard time, as filed.

Hail, Cherokee

When
August 26, 3:49 PM CST
Where
Cherokee County, 7 mi W of Cookson
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.700, -95.083

Thunderstorm Wind, Osage

When
August 26, 4:15 PM CST
Where
Osage County, Burbank
Measured
57 kt (66 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.700, -96.717

Thunderstorm Wind, Wagoner

When
August 26, 4:26 PM CST
Where
Wagoner County, 4 mi E of Wagoner
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.850, -95.317

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

Hail, Washington

When
August 26, 5:39 PM CST
Where
Washington County, 5 mi E of Copan
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.900, -95.850

Hail, Nowata

When
August 26, 5:39 PM CST
Where
Nowata County, Wann
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.917, -95.800

Hail, Osage

When
August 26, 5:53 PM CST
Where
Osage County, Barnsdall
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.567, -96.167

Thunderstorm Wind, Osage

When
August 26, 5:53 PM CST
Where
Osage County, Barnsdall
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.567, -96.167

Hail, Tulsa

When
August 26, 6:07 PM CST
Where
Tulsa County, 6 mi SSE of Tulsa
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.067, -95.917

Nickel size hail fell near the intersection of Harvard Avenue and Interstate 44.

Thunderstorm Wind, Washington

When
August 26, 6:24 PM CST
Where
Washington County, Vera
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.450, -95.883

Thunderstorm winds estimated at 70 miles an hour blew shingles off a roof of a home and also blew down numerous large tree limbs.

Thunderstorm Wind, Nowata

When
August 26, 6:40 PM CST
Where
Nowata County, 2 mi E of Nowata
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.700, -95.600

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Creek

When
August 26, 8:21 PM CST
Where
Creek County, Kiefer
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.950, -96.067

Thunderstorm Wind, Okfuskee

When
August 26, 10:30 PM CST
Where
Okfuskee County, 2 mi W of Okfuskee
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.600, -96.267

Thunderstorm winds estimated at 70 miles an hour blew down trees and damaged a metal outbuilding.

Flash Flood, Wagoner

When
August 27, 1:00 AM CST to 2:00 AM CST
Where
Wagoner County, West Portion
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused a foot of water to flow over a road. This occurred near the intersection of Oneta Road and 96th Street South.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531865, 5531866, 5531867, 5531868, 5531869, 5531870, 5531871, 5531872, 5531873, 5531934, 5531935, 5531936, 5531937.